It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • Too much Ultram or Lortab wd? I feel so sick. Please help.



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-15-2005, 09:24 AM   #1
    spondylo
    Member
     
    spondylo's Avatar
     
    Join Date: Oct 2003
    Location: S W Florida
    Posts: 50
    spondylo HB User
    Question Too much Ultram or Lortab wd? I feel so sick. Please help.

    Greetings to all. I have not posted on these boards before, but I have posted on the back problems and pain managment. I have spondylolisthesis grade 2, L5-S1. I have avoided pain killers as I have a past (25 years ago) history of drug addiction. At that time, my d.o.c. was pcp, but I used about whatever came along. I think I was more mentally addicted as I never remember physical wd symtoms.

    Now speed ahead 25 years, and I have not used any drugs at all until last summer. Back pain became severe along with insomnia and I started looking for a doctor to rx pain killers. The health clinic would only give me Soma and Ultram. The Ultram made me sick the first time I took it (2 doses too close together). The Soma does help the muscle spasm, but I don't take it all the time.

    So. . .I went to another doctor who gave me Lortab 7.5 and first Valium, then Xanax to help with sleep. BUT after getting up to taking 2 a day regularly, I realized where this was heading, so I was going to try to wean off. Night before last I woke at 2:00 am in pain. I took 1 Lortab. Breakfast, still in pain, so I took an Ultram instead (trying not to do the Lortab ya' know) by lunch I was still hurting so I took a second Ultram.

    By bedtime I was sick as a dog, nauseated, didn't sleep all night, threw up horribly x 4. So far all day I have had nothing as far as drugs. I still feel sick, but not as bad and not throwing up now.

    Question: Is it the Ultram again? All of this *crap* makes me queasy which is one reason I decided to quit. But I took the Ultram a little closer together this time and I again I am sick. OR Am I starting wd from the Lortab? It's been almost 36 hours since I took one. Do you think I should take 1/2 Lortab to continue my wean or go cold? Do you think it will make me more nauseated? How long will I feel bad? Also any suggestions about what else I can do for my pain besides take pills would be most welcome.

    Please pray for me. I feel so very bad and sick right now.

    TIA

     
    Sponsors Lightbulb
       
    Old 01-15-2005, 10:20 AM   #2
    sue371974
    Member
     
    sue371974's Avatar
     
    Join Date: Jun 2003
    Posts: 70
    sue371974 HB User
    Re: Too much Ultram or Lortab wd? I feel so sick. Please help.

    I think you are probably sick from the ultram. I can't speak for everyone but I know that ultram never did anything for me except make me sick and I know other people who have said the same thing. Opiate pain killers such as Lortab are short acting - like heroin - so if it were withdrawal from that it would have most likely have started much sooner than 36 hours after your last dose. Usually withdrawal starts within 12 hours of the last dose. I also don't think that the amount of the lortab you were taking would make you this sick. At that dose, you might not feel real well but I don't think it would actually make you throw up. ALthough I think that you are right to steer clear of that kind of pain medication, especially with your history. I would really guess that it's the Ultram that's making you sick though.

    I'm glad to hear that you have managed to stay clean all these years. I had a huge addiction to opiate pain pills which eventually led to heroin. I've been on methadone for the past four years and I'm doing well. I hope to get of of that some day but I will cross that bridge when I come to it I guess. Anyway, I hope you find something to manage your back pain. I know it's no fun being in pain. Hope you feel better.
    Sue

     
    Old 01-15-2005, 10:28 AM   #3
    spondylo
    Member
     
    spondylo's Avatar
     
    Join Date: Oct 2003
    Location: S W Florida
    Posts: 50
    spondylo HB User
    Re: Too much Ultram or Lortab wd? I feel so sick. Please help.

    Hi Sue, Thank you for your kind words and clear thinking. I want to believe it is totally the Ultram although I fear it might be a mixture as I was already been sick from the Ultram 12 hours after my last Lortab, but I didn't feel quite this sick when the Ultram messed me up last time.

    I started with 1/2 (7.5) Lortab and have gotten up to 2 or 3 a day, but that is not holding me for pain. I really don't know what to do, but I have faith that God will lead me to the right decision. I am afraid of surgery, but also I do not want to become dependant on pain pills.

    I have been taking the Lortab for about 6 months. Do you think I could be addicted?

    I transcribed medical reports for a pain clinic. This was the beginning of my rationale. These people aren't in pain, why should I be. Do you think this is legitamate?

    Do you take the methadone for pain or only to wean off of the heroin?

     
    Old 01-15-2005, 10:30 AM   #4
    spondylo
    Member
     
    spondylo's Avatar
     
    Join Date: Oct 2003
    Location: S W Florida
    Posts: 50
    spondylo HB User
    Re: Too much Ultram or Lortab wd? I feel so sick. Please help.

    Sue, Sorry for my self-centeredness. I meant to also congratulate you for getting off of the opiates and the herion. That is a very big acheivement. I pray you will continue to "stay your course."

     
    Old 01-15-2005, 12:23 PM   #5
    Sarandipity
    Senior Veteran
    (female)
     
    Sarandipity's Avatar
     
    Join Date: Jun 2004
    Location: Texas
    Posts: 557
    Sarandipity HB User
    Re: Too much Ultram or Lortab wd? I feel so sick. Please help.

    Spon,

    Hi, and I can completely understand the back pain. I read your post and listening to you about your 25 year addiction, If you are asking me what you should do, I would say to go immediately to an addiction doctor, they will Rx you what you need for pain but taking into consideration your disease.

    Its the next right thing to do!!! In the meantime- try eatting meals first before taking your meds for the nausea

    Much love,

    Sara
    __________________
    "I believe that friends lift us up when our wings have trouble remembering how to fly."
    -Sara

     
    Old 01-15-2005, 11:33 PM   #6
    sue371974
    Member
     
    sue371974's Avatar
     
    Join Date: Jun 2003
    Posts: 70
    sue371974 HB User
    Re: Too much Ultram or Lortab wd? I feel so sick. Please help.

    Hi again, and thank you. I'm not on methadone for pain, but I do know people who are. If you have been taking the Lortab for 6 monthes, it is quite possible that you are at least dependent on them. I know even when i took vicodin as prescribed I really would not feel well after I stopped taking them. Sara is probably right in saying that you should talk to your doctor about better managing your pain - because you have legitimate pain going on. I hope that you can find something that will help. Good luck with it and let us know how things turn out for you.
    Luv Sue

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Ultram Withdrawals - Will This Work to Detox? daudi811 Addiction & Recovery 1 04-12-2010 03:12 PM
    Anyone experiennce protracted withdrawal from Ultram (tramadol)? celticfairy Pain Management 7 04-22-2008 03:09 PM
    Lortab vs. ultram weaver02 Pain Management 15 01-04-2008 09:35 AM
    This blasted ultram bewildered42 Addiction & Recovery 61 05-23-2005 09:22 AM
    Help: Lortab, Ultram, and Ritalin LA.... akiss4u Drug Interactions / Side Effects 2 05-27-2004 09:09 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:33 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!